GI bleeding and TRALI

mgiller

Guest
Messages
3
Best answers
0
I am a coder for several GI physicians. Recently, one of the gastroenterologists admitted a patient to the hospital for GI bleeding. The patient was given a transfusion of packed red blood, and she developed pulmonary infiltrates. On the face sheet I received the physician listed the final diagnosis of TRALI (Transfusion Associated Lung Injury). How I am having a difficult time coding this case. Please help!
 

kevbshields

Guest
Messages
1,101
Location
Louisville, KY
Best answers
0
Check under, "Complication, transfusion" in your alphabetic index.

It's right there. Coding Clinic provided some great information on this condition and appropriate coding some time back. You might also want to review that.
 

cinnamon

Banned
Messages
25
Location
Las Vegas, NV
Best answers
0
RE: Coding TRALI - Transfusion-Related Acute Lung Injury

Hi!

Here's the code for this TRALI - Transfusion-Related Acute Lung Injury.
You code the 999.8 -Other Transfusion Infection, and then you code the underlying condition of 518.7- TRALI. So the answer is ICD 9 code 999.8, 518.7. Good Luck and hope I could be of assistance since I had this same issue, too.
 
Top